Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
Avatar universal

I take back everything nice I've ever said about my endo

I'm very frustrated right now and I just need to vent. I had a TT 1 year ago and I've had ups and downs with how I feel.  I feel good for months then I start to fel yucky. I go in, they take blood and finally have me on 137 of Synthroid after being on 100, 112, and 150. I thought 137 was the magic dose. I've felt great since August. Then about 2 months ago I started to feel kind of "off."  By "off" I mean not good.  Kind of shaky, hungry, hair falling out, etc.  I called, he checked my levels and my TSH had gone from .01 to .44.  Endo said I was going hypo and needed to increase my meds by taking 2 pills on Sundays.  I did NOT do this as I felt like it would make me feel worse. I was feeling hyper so why would I add more medicine?  Anyway, it's been a few weeks since he recommended that and I feel worse and my hair is coming out by the handfuls.  And I feel a mixture of hypo/hyper.  I'm starving, my chest hurts, my eyes are dry, my muscles burn, and my heart is racing. And a whole slew of other things. So I call today and do you know what he says???  He suggests I call my primary doctor as none of my symptoms appear to be related to my thyroid.  WHAT?????  Oh and I can increase my dosage if I want to see if it helps.  I'm confused because if I'm feeling hyper and my TSH is .44 why would I need MORE meds to make me feel better? Wouldn't I need less?  Is this all in my head?  I highly doubt it could be anything other than thyroid issues since I never felt this way before my TT.  I'm just at my wits end. I don't feel like I'm ever going to find a dosage of this medicine that makes me feel well.  I'm so sick of feeling this way.  I feel great for a while and I think "finally!"  And then a month later my hair starts falling out again and those nasty feelings return.  I can FEEL my body in crisis mode. I know my body and I know it's not right and KNOW it's the thyroid meds. Why won't he listen to me??????  Looking for a new doc tomorrow.
4 Responses
Avatar universal
I've been having allot of the same issues but have not seen my doctors about it.  Maybe the drug companies screwed with the fillers or something of the thyroid replacement hormone pill?
499534 tn?1328707778
I agree that you need to find a new doctor....one that specializes in thyroid and not blowing off the patient. I hope you feel better soon!
Also want to add that running just the TSH tells only part of your thyroid. Where is your Free T3 and Free T4 tests? Run from that doctor!
Avatar universal
He has run a complete workup on me everytime I go and all of my numbers are within normal range. And he's a thyroid specialist at the Diabetes and Thyroid Institute of Fort Worth. He's been on TV!  And he's been great.....until now.  I always make a point of asking him about my Free T3 and Free T4 and everytime I look at the labs they are normal.  The only thing that has changed with me is that when all this started I had started taking Zantac for heartburn in the morning and at night. I started these symptoms within two weeks of that. I immediately made the connection in my head, called my gastro doc (I have inflamation in my stomach and esophogus as well as suspicious cells) so he switched me to Prilosec, once a day, at night so as not to interfere with my Synthroid.  It's been 2 weeks on Prilosec and I feel worse. I wonder if just taking meds for stomach acid can affect the Synthroid?  Both docs tell me no.  I wonder but at this point who can I even ask?  My endo wants me to come back in on January 15 for a round of bloodwork so maybe I should wait till then to see if the Prilosec is jacking up the absorbtion of the Synthroid. I don't know anymore, I just can't take it. I just find it suspicious that as soon as I start taking another med my hair starts falling out and then all the **** starts but the doc says it's unrelated. IT HAS TO BE! Grrrrr........
Avatar universal
Been on Synthroid for many years and Prilosec for over 3 years I think.  I was also told to take the Synthroid in the am and Prilosec in pm.  I had not considered Prilosec  as a possible reason, but I had noticed that my temp. had gone down and I felt the need for more thyroid.  When I understood the need to check free T3 and the doctor checked it, I found that I was not converting T4 to T3 very well.  So starting 4 days ago, I was switched to a T4/T3 type of med.---Armour thyroid.  I felt better after the very first day and now I feel great.   During the last few weeks I also developed gastritis again.  It is also gone since I started Armour thyroid.  Please see my post to Rachel4, just a few minures ago, to get the details.  
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.